Alert archive / Maine / Gale Warnings in 2012
Gale Warning 5, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Jan 27, 2012, 1:18 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2012, 1:18 PM EST (18:18 UTC)
- Expired
- Jan 28, 2012, 6:24 AM EST
- In force
- 17 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
704 WHUS71 KCAR 271818 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 118 PM EST FRI JAN 27 2012 ANZ050-051-272300- /O.UPG.KCAR.SC.Y.0011.000000T0000Z-120128T1700Z/ /O.NEW.KCAR.GL.W.0005.120127T1818Z-120127T2300Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 118 PM EST FRI JAN 27 2012 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-280230- /O.CON.KCAR.SC.Y.0011.000000T0000Z-120128T1700Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 118 PM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... * WINDS AND SEAS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORCROSS
3 follow-up statements
614 WHUS71 KCAR 272159 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 459 PM EST FRI JAN 27 2012 ANZ050-051-280600- /O.EXT.KCAR.GL.W.0005.000000T0000Z-120128T1200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 459 PM EST FRI JAN 27 2012 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-280600- /O.CON.KCAR.SC.Y.0011.000000T0000Z-120128T1700Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 459 PM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORCROSS
569 WHUS71 KCAR 280824 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 324 AM EST SAT JAN 28 2012 ANZ050-051-281200- /O.CON.KCAR.GL.W.0005.000000T0000Z-120128T1200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 324 AM EST SAT JAN 28 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-281630- /O.CON.KCAR.SC.Y.0011.000000T0000Z-120128T1700Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 324 AM EST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
407 WHUS71 KCAR 281124 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 624 AM EST SAT JAN 28 2012 ANZ050-051-281700- /O.CAN.KCAR.GL.W.0005.000000T0000Z-120128T1200Z/ /O.EXA.KCAR.SC.Y.0011.000000T0000Z-120128T1700Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 624 AM EST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT EASTERN AREAS EARLY THIS MORNING. SEAS 6 TO 9 FEET EARLY...SUBSIDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ052-281700- /O.CON.KCAR.SC.Y.0011.000000T0000Z-120128T1700Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 624 AM EST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Jan 27, 12:02 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jan 27, 12:02 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1202 PM EST FRI JAN 27 2012
.SYNOPSIS...
INTENSIFYING LOW PRESSURE WILL TRACK ALONG THE DOWNEAST COAST THIS
AFTERNOON THROUGH EARLY TONIGHT...THEN EXIT THROUGH THE MARITIMES
OVERNIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...
LOW PRESSURE WILL INTENSIFY ALONG THE COAST THIS AFTERNOON. WARMER
AIR ALOFT IS BEING DRAWN NORTHWARD ACROSS DOWNEAST AREAS WHERE
SNOW IS TRANSITIONING TO A WINTRY MIX ACROSS INTERIOR DOWNEAST
AREAS. ENOUGH WARM AIR HAS BEEN DRAWN ONSHORE TO ALLOW
PRECIPITATION TO TRANSITION TO ALL RAIN ALONG PORTIONS OF THE
IMMEDIATE DOWNEAST COAST. HOWEVER...AREAS OF FREEZING RAIN STILL
EXIST INLAND FROM THE IMMEDIATE COAST. THUS...THE WINTER WEATHER
ADVISORY FOR THE DOWNEAST COAST HAS BEEN EXTENDED UNTIL 1 PM.
TEMPERATURES SHOULD WARM ENOUGH FOR ALL RAIN ALONG THE DOWNEAST
COAST AFTER 1 PM. PRECIPITATION REMAINS ALL SNOW ACROSS NORTHERN
PORTIONS OF THE FORECAST AREA. LOW LEVEL COLD AIR WILL PERSIST
ACROSS INTERIOR DOWNEAST AND CENTRAL PORTIONS OF THE FORECAST AREA
THIS AFTERNOON WHERE SLEET AND FREEZING RAIN WILL PERSIST.
WARM AIR ALOFT SHOULD ALLOW THE SNOW TO BEGIN MIXING WITH SLEET
AND POSSIBLY FREEZING RAIN LATER THIS AFTERNOON ACROSS NORTHERN
AREAS. HAVE UPDATED THE FORECAST TO ADJUST FOR CURRENT CONDITIONS
AND TO EXTEND THE WINTER WEATHER ADVISORY ALONG THE DOWNEAST
COAST.
PREVIOUS DISCUSSION...
LATEST MODEL CRITICAL THICKNESS PROGS CONT TO SUGGEST A MIX TO
SLEET/FZRA EVEN FAR NERN AREAS LATER THIS AFTN INTO THIS EVE W/
PRECIP REMAINING ALL SNOW PROBABLY JUST THE FAR NW. ALSO APPEARS
THAT PLAIN RAIN WILL REACH AS FAR N AS OUR CENTRAL AREAS. AS A
RESULT...CURRENT FCST LOOKS REASONABLE W/ THE FOLLOWING
CHANGES/CONCERNS:
HAVE ADJUSTED THE ZONE OF BEST ICING A BIT FURTHER NWRD W/
HEAVIEST ACCUMS OF BTWN .25 AND .5 INCHES FROM N OF KBGR TO JUST N
OF KHUL.
ALSO PULLED BACK ON TOTAL SNOW ACCUMS ACROSS THE N JUST A BIT...
STILL SOME CONCERN ABOUT A PERIOD OF FAIRLY SIGNIFICANT BANDED
PRECIP SETTING UP ACROSS OUR NERN AREAS THIS EVE. HOWEVER...SOME
OF THAT PRECIP WILL BE LOST TO SLEET/FZRA DURING THE 00-06Z TIME
FRAME W/ THE DEEPER COLD AIR NOT EXPECTED TO SPREAD BACK INTO THIS
AREA AND CHANGE THE PRECIP BACK TO SNOW UNTIL THE 02-04Z TIME
FRAME. AS A RESULT...WILL BE HARD TO REALIZE THE 3-4 INCHES OF
ADDITIONAL SNOW THAT HAD BEEN FCST DURING THIS TIME.
SYSTEM WINDS DOWN ACROSS WRN AREAS THIS EVE AND ACROSS THE FAR E
AND NE AFTER MIDNIGHT... WILL CONT ALL CURRENT
WARNINGS/ADVISORIES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
LOW PRESSURE WILL CONTINUE TO TRACK NORTHEAST THROUGH THE
MARITIMES ON SATURDAY WITH DRIER NORTHWEST FLOW IN ITS WAKE. A
WEAK RIDGE OF HIGH PRESSURE WILL BUILD IN FOR LATER SATURDAY THEN
MOVE EAST SATURDAY NIGHT. A SHORT WAVE IS FORECAST TO RAPIDLY EAST
ACROSS QUEBEC AND THEN ACROSS NORTHERN MAINE LATER SATURDAY NIGHT.
SNOW SHOWERS ARE LIKELY SATURDAY NIGHT ACROSS NORTHERN AREAS BUT
IT SHOULD REMAIN DRY DOWNEAST AS BEST FORCING AND MOISTURE WITH
THE SHORT WAVE REMAINS ACROSS THE NORTH. SOME SNOW SHOWERS COULD
LINGER ACROSS NORTHERN AREAS INTO SUNDAY OTHERWISE IT WILL REMAIN
DRY FOR MOST OF THE REGION AS WEAK HIGH PRESSURE ONCE AGAIN BUILDS
BRIEFLY ACROSS THE REGION. TEMPERATURES BOTH SATURDAY AND SUNDAY
ARE EXPECTED TO BE ABOVE NORMAL FOR THIS TIME OF YEAR.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ANOTHER SHORT WAVE WILL RAPIDLY APPROACH FROM THE WEST SUNDAY
NIGHT AND THEN MOVE EAST OF THE GULF OF MAINE DURING MONDAY.
MODELS STILL HINTING AT A WEAK AREA OF LOW PRESSURE DEVELOPING IN
THE VICINITY OF THE GULF OF MAINE DURING MONDAY AND THEN QUICKLY
MOVING EAST DURING MONDAY AFTERNOON. STILL LOOKS LIKE THE LOW WILL
DEVELOP TOO FAR EAST AND BE MOVING TO QUICKLY TO BRING MUCH IN THE
WAY OF MOISTURE TO THE REGION BUT WILL KEEP THE CHANCE FOR SNOW
SHOWERS SUNDAY NIGHT INTO MONDAY. HIGH PRESSURE WILL BRING MAINLY
DRY WEATHER MONDAY NIGHT AND TUESDAY. ANOTHER WEAK AREA OF LOW
PRESSURE WILL APPROACH FROM THE WEST TUESDAY NIGHT AND WEDNESDAY
BRINGING ANOTHER CHANCE FOR SNOW SHOWERS MAINLY TO NORTHERN AREAS.
HIGH PRESSURE WILL ONCE AGAIN BUILD TOWARD THE REGION THURSDAY.
TEMPERATURES ARE EXPECTED TO BE A BIT ABOVE NORMAL FOR THIS TIME
OF YEAR.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: IFR/LIFR CONDITIONS ARE EXPECTED ACROSS THE ENTIRE REGION
TODAY THROUGH EARLY TONIGHT. CONDITIONS WILL THEN BEGIN TO
IMPROVE...FROM SOUTH TO NORTH...LATER TONIGHT.
SHORT TERM: GENERALLY VFR...BUT THERE COULD BE SOME MVFR ACROSS
THE NORTHERN TERMINALS SUNDAY NIGHT IN ANY SNOW SHOWERS.
&&
.MARINE...
NEAR TERM: A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE
WATERS TODAY THROUGH SATURDAY MORNING. HOWEVER...WIND GUSTS WILL
APPROACH GALE LEVELS THIS AFTERNOON AND THE ADVISORY MIGHT NEED TO
BE UPGRADED TO A GALE WARNING. VISIBILITIES WILL BE REDUCED IN
RAIN THIS AFTERNOON THROUGH EARLY TONIGHT.
SHORT TERM: EXPECT SCA WINDS/SEAS TO CONTINUE INTO EARLY SATURDAY
AND THEN DIMINISH SATURDAY AFTERNOON. SCA CONDITIONS ARE THE
POSSIBLE LATER SATURDAY NIGHT AND SUNDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 1 AM EST SATURDAY FOR MEZ001>006-
010-011-031-032.
WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
MEZ015>017-029-030.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST SATURDAY FOR ANZ050>052.
&&
NEAR TERM...KHW/NORCROSS
SHORT TERM...DUDA
LONG TERM...DUDA
AVIATION...KHW/NORCROSS
MARINE...KHW/DUDA/NORCROSSHazardous weather outlook, Jan 27, 11:38 AM EST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1138 AM EST FRI JAN 27 2012 MEZ001>006-010-011-031-032-281200- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 1138 AM EST FRI JAN 27 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER SNOW AND ICE REPORTS WILL BE NEEDED TODAY. MEZ015>017-029-030-281200- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- 1138 AM EST FRI JAN 27 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER SNOW AND ICE REPORTS WILL BE NEEDED TODAY. ANZ050>052-281200- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1138 AM EST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NORCROSS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.